Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 127, NWS Goodland, KS

June 29, 2001Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 29, 2001, 2:49 PM MDT for Yuma County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2001, 2:49 PM MDT (20:49 UTC)
Expired
Jun 29, 2001, 3:45 PM MDT
In force
56 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Yuma County, CO

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-338 J/kg
Mixed-layer LCL
2994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 292048
SVRGLD

COC125-292145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
249 PM MDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN YUMA COUNTY IN NORTHEAST COLORADO

* UNTIL 345 PM MDT

* AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHEAST OF CLARKVILLE...OR ABOUT 32
  MILES NORTHEAST OF YUMA...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARKVILLE...WAUNETA AT 320 PM MDT
  ECKLEY AT 345 PM MDT

OTHER LOCATIONS IN THIS WARNING INCLUDE...YUMA AND WRAY.

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUICH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

$$

LAT...LON 4043 10221 4043 10277 4002 10280 3999 10221

ENTWISTLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:30 PM MDT, 19 minutes earlier.

Area forecast discussion, Jun 29, 2:30 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 PM MDT FRI JUN 29 2001

THE UPPER LOW THAT WAS OVER MISSOURI THIS MORNING HAD BEEN DRIFTING
WEST SLOWLY. NCEP MODEL CONSENSUS WEAKENS THE LOW AND MOVES THE LOW
INTO TEXAS BY LATE SUNDAY AS AN UPPER LEVEL RIDGE BUILDS INTO THE
CENTRAL PLAINS. THIS PATTERN SHOULD KEEP TEMPERATURES VERY WARM
WITH MAINLY DRY CONDITIONS OVER NORTHWEST KANSAS AND SURROUNDING
AREAS THIS WEEKEND. AFTER THIS EVENING...ABOUT THE ONLY CHANCE FOR
STORMS WILL BE LATE TOMORROW AND EARLY SATURDAY EVENING AS DAYTIME
HEATING COMBINED WITH LOW LEVEL MOISTURE SUPPORTS WIDELY SCATTERED
CONVECTION. THE MID LEVEL TEMPERATURES HAVE BEEN COOL OVER EASTERN
KANSAS DURING THE LAST 2 DAYS WITH TEMPERATURES AROUND +6C AT TOPEKA.
MID LEVEL TEMPERATURES SHOULD RECOVER THIS WEEKEND AS THE LOW FILLS
AND MOVES SOUTHWEST.

TROF WITH WEAK THERMAL SUPPORT HAS BEEN TRIGGERING CONVECTION ACROSS
NORTHEAST COLORADO AND SOUTHWEST NEBRASKA. CONVECTION FINALLY BROKE
THE CAP JUST NORTHWEST OF NORTH PLATTE AROUND 20Z NEAR CENTER OF
THETA-E RIDGE WITH CENTER OF 360+ K. EXPECT MOISTURE RICH AIR WITH
THETA-E GREATER THAN 355K WILL BE ABLE TO SUPPORT AT LEAST WIDELY
SCATTERED STORMS INTO THIS EVENING INTO NORTHWEST KANSAS AS
BOUNDARY DRIFTS SOUTH.

LOCAL CASE STUDY SHOWS GOOD CORRELATION BETWEEN 700 MB TEMPERATURES
AND HIGH TEMPERATURES. FORECAST YIELDS BASICALLY 95 TO 100 FOR THE
NEXT 3 DAYS. THE NGM TEMPERATURES LOOK REASONABLE...SO WILL FOLLOW.
THE MAV COOLS TEMPERATURES ON SUNDAY (84 AT GLD)...BUT WILL REJECT
THIS AS EVEN CHANCE FOR A BACK DOOR FROPA APPEARS REMOTE GIVEN THE
POSITION AND STRENGTH OF THE RIDGE.

FOR THE EXTENDED...THE CHANCE FOR A BACK DOOR COOL FRONT APPEARS
MUCH BETTER AROUND THE MIDDLE OF NEXT WEEK AS THE TROF AMPLIFIES IN
THE EAST. THE TREND OF THE AVN/MRF HAS BEEN TO DEEPEN THE UPPER LOW
ASSOCIATED WITH THE TROF THAT SINKS TO THE GREAT LAKES AREA BY EARLY
WEDNESDAY. THIS POSITION SHOULD SUPPORT A COOLING TREND LATE NEXT
WEEK.

.GLD...NONE.

SKIPPER

In the hours before

Special weather statement, Jun 29, 11:09 AM MDT, 3 hours 40 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-300600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1109 AM MDT FRI JUN 29 2001

HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS...
SOUTHWEST NEBRASKA...AND EASTERN COLORADO.

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EARLY
TONIGHT OVER THE TRI-STATE AREA.

HOT AND UNSTABLE CONDITIONS ARE EXPECTED ACROSS THE TRI-STATE
REGION BY LATE AFTERNOON.  HIGH TEMPERATURES WILL BE IN THE 90S WITH
DEWPOINTS IN THE 50S AND 60S. ISOLATED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS EASTERN COLORADO WEST OF A SURFACE TROUGH POSITIONED
ALONG THE KANSAS AND COLORADO BORDER. THESE STORMS ARE NOT
EXPECTED TO BECOME SEVERE...ALTHOUGH SOME SMALL HAIL AND GUSTY WINDS
MAY OCCUR WITH THESE STORMS.

LOCKHART

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.